Substance (Mis)Use & Alcohol Consumption

In the event of an apparent drug overdose or severe drug reaction, regardless of the legality of the substance(s) present, call 911 immediately.

Identifying an Overdose

Symptoms of overdose may include:

  • pinpoint or dilated pupils
  • changes in core body temperature (hypothermia or hyperthermia)
  • changes in blood pressure, heart rate and breathing rate
  • bluish skin
  • loss of consciousness which may lead to coma
  • seizures (Canada.ca).

Symptoms may vary depending on the substance(s) consumed. If you suspect an overdose, seek immediate medical assistance (911).

Harm Reduction

Legal Concerns

Regardless of the legality of the substance(s) present, always call 911 in the event of overdose.

The Good Samaritan Drug Overdose Act provides some legal protection for victims of overdose and those who call 911. For your safety and that of others, always call for assistance. 

Nova Scotia Take Home Naloxone Program

Naloxone kits are used to prevent opioid overdose. If you feel you are at risk of opioid overdose or may be called upon to intervene, you can obtain a kit anonymously and free of charge at Shoppers Drug Mart in Wolfville. The pharmacy staff will provide brief instructions for using the kit in the event of an overdose. 

Learn more about naloxone, opioid overdose, and the Nova Scotia Take Home Naloxone Program. 

Long-Term Support

Acadia Student Resource Centre (Counselling Services)

The Acadia Student Resource Centre can provide counselling and mental health support for addiction and chemical dependency. 

Community Support Resources
A number of community resources are available for addiction and chemical dependency.

 

 

tl_files/sites/ssmart/resources/SSMART Logo1.jpg